Alert archive / Missouri / River Flood Warnings in 2015

River Flood Warning 3, NWS Springfield, MO

March 25, 2015Vernon County, Missouri

NWS Springfield, MO issued this river flood warning at Mar 25, 2015, 9:24 AM CDT for Vernon County, Missouri. It took effect at Mar 26, 2015, 11:00 PM CDT. It was in force for 39 hr.

The area

The outline as issued.

The facts

Issued
Mar 25, 2015, 9:24 AM CDT (14:24 UTC)
In effect from
Mar 26, 2015, 11:00 PM CDT
Expired
Mar 28, 2015, 1:51 PM CDT
In force
39 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Vernon County, MO

The radar

The Pleasant Hill radar (KEAX), 105 km from the middle of the area, began a volume at 14:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Marmaton River near Nevada (NVDM7).

Action stage
18 ft
Minor stage
20 ft
Moderate stage
26 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06918060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

257 
WGUS43 KSGF 251424
FLWSGF

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
924 AM CDT WED MAR 25 2015

...The National Weather Service in Springfield has issued a Flood 
Warning for the following rivers in Missouri...

  Marmaton River near Nevada affecting Vernon County 
  Sac River near Caplinger Mills affecting Cedar County
  
.This warning is based on future forecast precipitation amounts of 
1 to 2 inches during the next 24 hours near the river basins.
If conditions warrant...additional rises or falls may occur based on 
future precipitation and runoff. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those with property and livestock along the river should continue to 
monitor river conditions.Additional river information can be found on
our Advanced Hydrologic Prediction Service page at 
http://www.crh.noaa.gov/ahps2/ index.php?wfo=sgf 

&&

MOC217-260224-
/O.NEW.KSGF.FL.W.0003.150327T0400Z-150328T1851Z/
/NVDM7.1.ER.150327T0400Z.150327T1200Z.150327T1851Z.NO/
924 AM CDT WED MAR 25 2015

  Flood Warning for:
* The Marmaton River near Nevada.
* From Thursday evening...until further notice.
* At  8:45 AM Wednesday The stage was 3.2 feet. 
* Flood stage is 20.0 feet. 
* Minor flooding is forecast. 
* Forecast...rise above flood stage by tomorrow late evening and 
  continue to rise to near 20.4 feet by Friday morning. The river 
  will fall below flood stage by Friday early afternoon.
* Impact...At 20.0 feet...Minor flooding occurs near the gage site and
  affects low lying areas along the river.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Thu   Fri   Sat

Marmaton River Basin
  Nevada           20   3.2 Wed 09 AM  12.9  20.4  17.6


&&


LAT...LON 3785 9454 3784 9441 3791 9435 3793 9438

 

$$

MOC039-260224-
/O.NEW.KSGF.FL.W.0004.150326T1954Z-150328T1630Z/
/CMZM7.1.ER.150326T1954Z.150327T0600Z.150327T1630Z.NO/
924 AM CDT WED MAR 25 2015

  Flood Warning for:
* The Sac River near Caplinger Mills.
* From Thursday afternoon...until further notice.
* At  8:45 AM Wednesday The stage was 7.6 feet. 
* Flood stage is 16.0 feet. 
* Minor flooding is forecast. 
* Forecast...rise above flood stage by tomorrow early afternoon and 
  continue to rise to near 18.0 feet by early Friday morning. The 
  river will fall below flood stage by late Friday morning.
* Impact...At 18.0 feet...Flood waters reach 
  approximately two feet in depth at the Caplinger Mills 
  Campground.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Thu   Fri   Sat

Sac River Basin
  Caplinger Mills  16   7.6 Wed 09 AM  12.6  17.2  11.7


&&


LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377

 

$$

Frye
1 follow-up statement
186 
WGUS83 KSGF 260107
FLSSGF

FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
807 PM CDT WED MAR 25 2015

...The Flood Warning is cancelled for the following rivers in 
Missouri...
 
  Marmaton River near Nevada affecting Vernon County
  Sac River near Caplinger Mills affecting Cedar County
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://www.crh.noaa.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-260137-
/O.CAN.KSGF.FL.W.0003.000000T0000Z-150328T1851Z/
/NVDM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
807 PM CDT WED MAR 25 2015

The Flood Warning is cancelled for 
* The Marmaton River near Nevada.
* Flood stage is 20.0 feet. 
* Forecast...The river is forecast below flood stage with a maximum 
  value of 11.0 feet Friday evening.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Thu   Fri   Sat

Marmaton River Basin
  Nevada           20     M M          10.1  10.8   8.5


&&


LAT...LON 3785 9454 3784 9441 3791 9435 3793 9438

 

$$

MOC039-260137-
/O.CAN.KSGF.FL.W.0004.000000T0000Z-150328T1630Z/
/CMZM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
807 PM CDT WED MAR 25 2015

The Flood Warning is cancelled for 
* The Sac River near Caplinger Mills.
* Flood stage is 16.0 feet. 
* Forecast...The river is forecast below flood stage with a maximum 
  value of 12.4 feet early Friday morning.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Thu   Fri   Sat

Sac River Basin
  Caplinger Mills  16     M M          12.3  10.1   8.3


&&


LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377

 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Mar 25, 6:12 AM CDT, 3 hours 12 minutes earlier.

Area forecast discussion, Mar 25, 6:12 AM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
612 AM CDT Wed Mar 25 2015

...12z Aviation Forecast Update...

.SHORT TERM...(Today and Tonight)
Issued at 335 AM CDT WED MAR 25 2015

Our first round of severe storms in quite some time was observed
across the region Tuesday evening. Several hail reports were
received as relatively high based supercells sprinted eastward
across the region. Yet another active afternoon/evening is on tap
for the area today. Although the forecast for today/tonight is a
bit more challenging.

Effective front has shifted south of the area, with temperatures
and dewpoints falling through the 50s and into the 40s across much
of the area. Observing an increase in ground fog reports during
the past hour, especially in areas where rainfall was received
yesterday. This ground fog will be patch in nature, occasionally
dropping below 1 mile at times.

The big question for today is just how far north the boundary to
our south will travel. Blurring ones eyes when looking at the
entirety of the short term guidance, it looks like it will make it
close to the highway 60 corridor this afternoon. To the south of
the boundary, dewpoints in the 55-60 degree range are expected, to
the north of the boundary, upper 40s/low 50s will be common. As
was the case last night, a few models are a bit too aggressive
with producing low/mid 60s dewpoints south of the boundary across
southern MO. Given upstream observations, such values seem a bit
high. Regardless, steep lapse rates aloft will support mixed layer
CAPE values in the 1000-1500 J/kg range by this afternoon.

Large scale lift will gradually increase this morning, but ramp up
considerably this afternoon as surface cyclogenesis gears up over
Oklahoma and a strong, backbuilding upper level jet sets up near
the Great Lakes region. Initial convective development across
northeast Oklahoma and northwest Arkansas will likely be discreet
supercells given deep layer shear in the 40-50kt range. This
activity will lift north into extreme southeastern Kansas and
southwestern Missouri during the afternoon. Large hail will be the
main concern with this activity, however given the proximity of
the low level boundary and a decent low level jet, damaging wind
gusts and a few tornadoes cannot be ruled out.

The window of opportunity for discreet cells may turn out to be
fairly short. The Midwest will quickly become located in the right
entrance region of the aforementioned strong upper level jet.
Strong synoptic scale lift will result in a broad increase in
convection along/north of the low level boundary and storm mode
will come into question. Current expectations are for a shift in
storm mode to line segments, which will expand across the area
from late this afternoon into tonight. The risk of hail and wind
will continue. The risk for a few tornadoes will remain limited,
tied to mesovortex development with any line segments that can
surge/bow to the northeast.

The 00z suite of models continues to indicate a large swath of QPF
across the area, with between 1 and 3 inches of rain possible
through tonight. As a result, have expanded the flood watch
westward to the Oklahoma state line.

Widespread showers/storms will gradually shift to the southeast
with time tonight, lingering across southern Missouri into
Thursday morning.

.LONG TERM...(Thursday through Tuesday)
Issued at 335 AM CDT WED MAR 25 2015

Rain will gradually exit south central Missouri during the
daylight hours of Thursday morning. A mix of clouds/sun the rest
of the day along with cold air advection will result in
temperatures well below average for late March. Highs in the upper
40s/low 50s will be common, which is a good 10+ degrees below
average.

Northwest flow will set up over the region through at least the
first half of the upcoming weekend. This will leave the area prone
to the occasional frontal passage and passing chances at a few
light showers (possibly mixed with snow Thursday night and Friday
night). Temperatures will remain well below average into Saturday,
with moderation expected Sunday into early next week. 00z suite of
model guidance exhibits increased spread from Sunday onward, with
cutoff energy over the southwestern CONUS a prime reason for the
model variability. GFS is quite a bit wetter than the ECMWF,
especially just to our south. After conferring with surrounding
offices, will be downplaying rain chances for the time being until
there is better agreement amongst the models. For now, have gone
near climo PoPs and at/just above average temperatures.

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday Morning)
Issued at 606 AM CDT WED MAR 25 2015

Pilots flying in and out of the Missouri Ozarks region will have
to watch for strong convection developing late today and this
evening. Shallow ground fog is causing some MVFR visibility early
this morning. This light fog will go away by 14z this morning.
Mostly VFR conditions expected through midday and the afternoon.
Light southeasterly winds this morning will become breezy and
gusty by late morning through the afternoon. Strong convection is
expected to develop by late afternoon into the evening. A cold
front will move through this evening and the winds will shift to
northerly and gusty tonight. Lingering storms and showers through
the late evening and overnight hours with ceilings dropping to IFR
overnight.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH from 4 PM CDT this afternoon through Thursday
     morning FOR MOZ070-071-081>083-090>098-101>106.

KS...NONE.
&&

SHORT TERM...Gagan
LONG TERM...Gagan
AVIATION...Griffin
Hazardous weather outlook, Mar 25, 5:52 AM CDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
552 AM CDT WED MAR 25 2015

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
552 AM CDT WED MAR 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED FOG RISK.
  ELEVATED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED TORNADO RISK.
  ELEVATED FLOODING RISK.
  SIGNIFICANT LIGHTNING RISK.

DISCUSSION...

  PATCHY GROUND FOG WILL DEVELOP THIS MORNING IN AREAS THAT
  RECEIVED RAINFALL YESTERDAY AND RESTRICT VISIBILITY TO LESS THAN
  ONE MILE AT TIMES.

  A WARM FRONT WILL MOVE INTO FAR SOUTHERN MISSOURI THIS AFTERNOON
  AND BECOME A FOCUS FOR THUNDERSTORM DEVELOPMENT FROM THIS
  AFTERNOON INTO TONIGHT. MODEST WIND SHEAR AND INSTABILITY WILL
  BE AVAILABLE TO STORMS ALONG AND SOUTH OF THE WARM FRONT THIS
  AFTERNOON INTO EARLY THIS EVENING...SUPPORTING A RISK FOR SEVERE
  THUNDERSTORMS FOR AREAS MAINLY ALONG AND SOUTH OF THE HIGHWAY 60
  CORRIDOR. INITIAL STORM MODE THIS AFTERNOON WILL BE SUPERCELLS
  CAPABLE OF PRODUCING HAIL TO THE SIZE OF PING PONG BALLS ALONG
  WITH LOCALLY DAMAGING WIND GUSTS. IN ADDITION...A FEW TORNADOES
  CANNOT BE RULED OUT WITH THIS ACTIVITY.

  FROM LATE THIS AFTERNOON INTO THIS EVENING...STORM MODE WILL
  LIKELY TRANSITION TO LINE SEGMENTS. THE PRIMARY RISK FOR SEVERE
  WEATHER WITH THIS ACTIVITY WILL BE DAMAGING WIND GUSTS AND HAIL
  TO THE SIZE OF QUARTERS. A FEW TORNADOES WILL BE POSSIBLE THIS
  EVENING WITH ANY LINE SEGMENTS THAT SURGE OR BOW TO THE
  NORTHEAST.

  SEVERAL ROUNDS OF RAINFALL ARE EXPECTED FOR AREAS ROUGHLY ALONG
  AND SOUTHEAST OF THE INTERSTATE 44 CORRIDOR WITH THIS SYSTEM
  THROUGH TONIGHT. ONE TO TWO INCHES OF RAINFALL...WITH LOCALLY
  HIGHER AMOUNTS...ARE EXPECTED. THIS MAY RESULT IN LOCALIZED
  FLOODING OF CREEKS...STREAMS AND LOW WATER CROSSINGS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

  NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR TONIGHT FOR
  PORTIONS OF EXTREME SOUTHEASTERN KANSAS AND SOUTHERN MISSOURI
  ALONG AND SOUTH OF THE HIGHWAY 60 CORRIDOR.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

GAGAN

In the hours before

Local storm report, Mar 25, 5:21 AM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
521 AM CDT WED MAR 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             AURORA                  36.97N 93.72W
03/24/2015  E1.25 INCH       LAWRENCE           MO   PUBLIC

&&

GAGAN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 7:20 PM CDTSpecial Weather StatementSGFPulaski25 min
Mar 24, 7:43 PM CDTSpecial Weather StatementSGFTexas, Wright32 min
Mar 24, 7:46 PM CDTSpecial Weather StatementSGFPulaski29 min
Mar 25, 8:35 AM CDTRiver Flood WarningSGFPulaski66 hr
Mar 25, 9:24 AM CDTRiver Flood WarningSGFCedar3 days
Mar 25, 12:11 PM CDTSevere Thunderstorm WarningSGFBarton, Dade, Jasper, Lawrence49 min
Mar 25, 12:28 PM CDTSevere Thunderstorm WarningSGFGreene, Lawrence47 min
Mar 25, 12:51 PM CDTSevere Thunderstorm WarningSGFDallas, Greene, Polk, Webster54 min
Mar 25, 12:59 PM CDTSpecial Weather StatementSGFJasper31 min
Mar 25, 1:27 PM CDTSevere Thunderstorm WarningSGFBarton, Vernon33 min
Mar 25, 2:01 PM CDTSpecial Weather StatementSGFVernon29 min
Mar 25, 2:19 PM CDTSpecial Weather StatementSGFCedar26 min
Mar 25, 2:41 PM CDTRiver Flood WarningSGFMcDonald59 hr
Mar 25, 3:33 PM CDTSevere Thunderstorm WarningSGFJasper, McDonald, Newton42 min
Mar 25, 3:43 PM CDTSevere Thunderstorm WarningSGFDade, Lawrence47 min
Mar 25, 4:00 PM CDTSevere Thunderstorm WarningSGFMcDonald45 min
Mar 25, 4:09 PM CDTSevere Thunderstorm WarningSGFChristian, Douglas, Webster, Wright51 min
Mar 25, 4:13 PM CDTSevere Thunderstorm WarningSGFDouglas, Ozark47 min
Mar 25, 4:15 PM CDTSevere Thunderstorm WarningSGFBarry, Lawrence, McDonald, Newton45 min
Mar 25, 4:39 PM CDTSevere Thunderstorm WarningSGFJasper, Lawrence, Newton36 min
Mar 25, 4:45 PM CDTSevere Thunderstorm WarningSGFBarry, Christian, Dade, Greene, Lawrence, Stone45 min
Mar 25, 4:52 PM CDTSevere Thunderstorm WarningSGFBarry, McDonald, Newton38 min
Mar 25, 4:54 PM CDTSevere Thunderstorm WarningSGFDouglas, Howell, Texas, Wright51 min
Mar 25, 4:58 PM CDTSevere Thunderstorm WarningSGFDouglas, Webster, Wright47 min
Mar 25, 5:11 PM CDTSevere Thunderstorm WarningSGFDade, Jasper, Lawrence34 min
Mar 25, 5:30 PM CDTSevere Thunderstorm WarningSGFBarry, McDonald45 min
Mar 25, 5:35 PM CDTFlash Flood WarningSGFBarry, McDonald6 hr
Mar 25, 5:45 PM CDTSevere Thunderstorm WarningSGFTexas45 min
Mar 25, 5:49 PM CDTAreal Flood AdvisorySGFChristian, Douglas, Greene, Stone, Webster, Wright6 hr
Mar 25, 6:13 PM CDTSevere Thunderstorm WarningSGFHowell, Shannon, Texas47 min
Mar 25, 6:23 PM CDTTornado WarningSGFShannon, Texas37 min
Mar 25, 6:30 PM CDTFlash Flood WarningSGFDouglas, Howell, Texas, Wright6 hr
Mar 25, 6:35 PM CDTSevere Thunderstorm WarningSGFStone, Taney55 min
Mar 25, 6:56 PM CDTSevere Thunderstorm WarningSGFShannon49 min
Mar 25, 6:56 PM CDTSevere Thunderstorm WarningSGFOzark64 min

Nearby

River Flood Warnings in Missouri, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.